Anxiety and Depression Support
19,570 members16,669 posts

I’m quitting

So I’ve decided to stop taking my lamictal, the side affects is trumping the purpose of being on them. Plus with my line of profession I can’t not afford the short term memory loss which I’m having, blurred vision at times I think I seen something move very rapidly like a mouse for example when there isn’t any where I’m at but I have to do a double take, the uncontrollable body temps, the foggy head feeling, nausea, and my face is breaking out cause of the meds. I work in the operating room and that short term memory loss in a big NO NO I have patients that I’m responsible for and have to make sure that everything little thing that is in that room on my surgery table is accounted for. Every needle, every gauze, every instrument etc...

I’ve been on it now for like 4 months gradually working my way up the mgs. I’m at 300mg and have an appointment with my psychiatrist this week and going to let him know about my decision but today I start not to take them at all. I researched a few other drugs for mood stabilizer and bipolar 1 but most have the same side effects and I can’t have that now with my job and patients lives in my hand.

Before my diagnosis and taking the meds my job wasn’t really affected as in going into surgery with the surgeons but now while I been on it for a little while I’m starting to see that it is, luckily I been doing it for so many years now and I have great nurses who know what needs to be done but being absent minded sometimes my thought is lost I’m like in la la land is a big NO for me during those times.

2 Replies
oldestnewest

I think you may be wise in considering stopping the meds you're on -- when the solution becomes worse than the problem it's meant to solve, that might cause one to rethink things -- but I'd recommend you call or talk to your psychiatrist before going cold turkey on the meds so he/she can warn you of any side effects of doing so. It might be better for you if you were weaned off slowly from them for example.

I'm just saying from personal experience because I stopped a medication cold turkey because it was causing me migraines. I didn't really talk to my doctor about what I was doing and I fell into one of the worst depressive episodes of my life.

I then told my counselor what happened she totally face palmed, lol. She told me it would have probably been much better if I'd weaned off the meds instead.

My point is, don't do anything until you have professional advice so you can prepare for the possible effect stopping the meds.

Reply

K will do I was considering just taking 50% less of my dose as I did some research and it said to taper off by starting to cut down by 50% of what I’m on now till I’m down to nothing

Reply

You may also like...